Georgia, 2011Hail and Damaging Winds in Georgia, June 3, 2011
June 3, 2011 · NWS CHS · 8 events in 3 counties and zones
Clusters of thunderstorms moved out of central Georgia during the late afternoon and interacted with a number of outflow boundaries and the sea breeze to initiate several severe thunderstorms. The atmosphere across the region was highly unstable with SBCAPE values between 3500-4000 J/kg and DCAPES values near 1200 J/kg.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Clusters of thunderstorms moved out of central Georgia during the late afternoon and interacted with a number of outflow boundaries and the sea breeze to initiate several severe thunderstorms. The atmosphere across the region was highly unstable with SBCAPE values between 3500-4000 J/kg and DCAPES values near 1200 J/kg.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 3, 2:55 PM EST, 2 hours 1 minute earlier.
Area forecast discussion, Jun 3, 2:55 PM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
355 PM EDT FRI JUN 3 2011
.SYNOPSIS...
A WEAK BACKDOOR FRONT WILL DRIFT SOUTH INTO THE FORECAST AREA THIS
EVENING AND EVENTUALLY DISSIPATE TONIGHT. HIGH PRESSURE WILL RETURN
ACROSS THE AREA SATURDAY INTO SUNDAY. A COLD FRONT WILL MOVE
THROUGH THE AREA SUNDAY NIGHT...FOLLOWED BY HIGH PRESSURE THROUGH
MUCH OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
CONVECTIVE TRENDS HAVE YET TO BECOME ESTABLISHED BY 19Z THIS
AFTERNOON...AS DIURNAL CUMULUS ARE JUST BEGINNING TO SPREAD OVER
SOUTHEAST GEORGIA COUNTIES. NORTH TO NORTHWEST MID LEVEL FLOW HAS
KEPT THE SEABREEZE PINNED ALONG THE COASTLINE AT THIS HOUR...WHILE
A WEAK SYNOPTIC SCALE FRONT HAS SHIFTED INTO THE CHARLESTON TRI
COUNTY AREA.
HAVE LEANED TOWARD THE PRECIPITATION EVOLUTION DEPICTED IN THE NAM
AND LOCAL WRF MODELS...WITH BEST CONVECTIVE DEVELOPMENT LIKELY
DELAYED UNTIL AROUND 21Z. TEMPERATURES ACROSS SOUTH CAROLINA
COUNTIES REMAIN IN THE LOW TO MID 90S...A FEW DEGREES BELOW THE
CONVECTIVE TEMPERATURE. SOUTHEAST GEORGIA ZONES HAVE ACTUALLY
MIXED OUT THIS AFTERNOON...INDICATED BY DEWPOINTS IN THE LOW 60S
IN SOME LOCATIONS. THUS THERE REMAINS SOME UNCERTAINTY AS TO WHETHER
CONVECTIVE DEVELOPMENT WILL BE ABLE TO INITIATE OVER THE FORECAST
AREA OR ADVECT INTO THE REGION FROM UPSTREAM.
PREFERRED MODEL SOLUTIONS ARE FOCUSING ON AN UPPER LEVEL
IMPULSE...CURRENTLY DOWNSTREAM OF A RIDGE AXIS STRETCHING FROM THE
LOWER MISSISSIPPI VALLEY TO THE GREAT LAKES REGION...THAT WILL BE
SHIFTING INTO THE SOUTH CAROLINA UPSTATE REGION WITHIN NORTHWEST
FLOW ALOFT. LATEST THINKING IS THAT THUNDERSTORM ACTIVITY COULD
INITIALLY DEVELOP ALONG THE SAVANNAH RIVER WEST OF THE FORECAST
AREA...THEN SHIFT INTO THE WESTERN ZONES LATE IN THE AFTERNOON
TO THE EARLY EVENING HOURS. AS THE UPPER LEVEL ENERGY TRACKS
TOWARD THE SOUTH/SOUTHEAST...THE WEAK FRONT CURRENTLY ACROSS THE
FAR NORTHERN SECTIONS OF THE FORECAST AREA SHOULD MAKE BETTER
SOUTHWARD. CONSIDERING LINGERING BOUNDARIES AND THE SEABREEZE...AS
WELL AS SYNOPTIC SCALE FORCING FROM THE DESCENDING FRONT AND
SHORTWAVE ENERGY...THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE
DURING THE NEXT SEVERAL HOURS.
PREFER TO KEEP POPS IN THE 20 TO 30 PERCENT RANGE UNTIL CONVECTIVE
TRENDS BECOME MORE CLEAR. WILL HIGHLIGHT BEST THUNDERSTORM
POTENTIAL INLAND AND SOUTH OF THE SAVANNAH RIVER THROUGH THE
AFTERNOON AND INTO THE EVENING HOURS...AS THESE LOCATIONS WILL BE
SOUTH OF THE DESCENDING BOUNDARY AND CLOSEST TO THE APPROACHING
SHORTWAVE ENERGY ALOFT. STORM PREDICTION CENTER HAS MAINTAINED A
SLIGHT RISK FOR SEVERE WEATHER OVER THE FORECAST AREA FOR TODAY.
LATE DAY STORMS COULD BE STRONG TO LOCALLY SEVERE...HOWEVER
OVERALL CONFIDENCE IS STILL LOW DUE TO LIMITED INSTABILITY AT THIS
TIME AND COVERAGE CONCERNS. CONVECTIVE PARAMETERS DO SUGGEST THAT
THE MAIN HAZARDS WITHIN ANY ISOLATED SEVERE STORMS WOULD BE
DAMAGING WINDS AND LARGE HAIL. WILL CONTINUE TO MENTION THE
POTENTIAL FOR ISOLATED SEVERE WEATHER IN THE HAZARDOUS WEATHER
OUTLOOK FOR TODAY.
HAVE INDICATED DECREASING POPS FROM NORTH TO SOUTH AS THE EVENING
PROGRESSES. ANY CONVECTION LINGERING SOUTH OF THE SAVANNAH AFTER
DARK WILL BE MAINLY DRIVEN BY THE UPPER IMPULSE AND BOUNDARY
INTERACTIONS. ANY SMALL RAIN CHANCES WILL END ONCE THE SHORTWAVE
SHIFTS SOUTH OF THE FORECAST AREA AFTER MIDNIGHT. LOW TEMPERATURES
TONIGHT WILL FALL INTO THE UPPER 60S INLAND TO THE LOW TO MID 70S
NEAR THE COAST.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY...THE REMNANTS OF THE COLD FRONT WILL STILL LIE NEAR THE
FORECAST AREA...ALTHOUGH IN A VERY ILL-DEFINED STATE...WITH HIGH
PRESSURE TO BUILD IN ITS WAKE FROM THE NORTH. MEANWHILE...DEEP
LAYERED RIDGING ALOFT WILL SETTLE INTO THE AREA WITH THE MEAN
1000-500 MB RIDGE AXIS TO ALIGN ITSELF OVER THE LOCAL AREA. HEIGHTS
WILL BUILD A LITTLE FURTHER FROM TODAY...AND GIVEN THAT THE DEEPEST
MOISTURE WILL PUSH OFF TO THE SOUTH AND SW AND NVA WILL MOVE IN
ALOFT...RAIN CHANCES DO NOT LOOK PROMISING. HOWEVER...GIVEN THE
DIFFUSE FRONT NEARBY ACROSS SOUTHERN GA AND THE SEA BREEZE
BOUNDARY...WE WILL CARRY POPS AS HIGH AS 14 PERCENT...LEAVING THE
OPTION OPEN TO GO WITH SLIGHT CHANCE POPS WITH THE EARLY MORNING
FORECAST. THE SEA BREEZE WILL GET AN EARLY START WITH AN EAST TO SE
BOUNDARY LAYER FLOW...AND THAT ALONG WITH SLIGHTLY LOWER 850 MB AND
1000-850 MB THICKNESS WILL PRODUCE TEMPS THAT ARE NOT QUITE AS HOT
AS THEY WERE TODAY. LOWER AND MID 80S WILL SUFFICE AT THE
BEACHES...CLOSER TO 90 INLAND FROM US-17 TO I-95...BUT AS HIGH AS
THE LOWER AND MID 90S ELSEWHERE.
SUNDAY...THE SURFACE AND RIDGING ALOFT WILL BEGIN TO SHIFT SOUTHWARD
IN ADVANCE OF THE NEXT COLD FRONT AND AN ASSOCIATED SHORT WAVE
ALOFT. WHILE WE DO SEE LOWER HEIGHTS...THE BEST FORCING WILL STAY TO
OUR NORTH AND NW THROUGH LATE DAY OR MORE LIKELY SUNDAY NIGHT. WE
WILL CARRY A RAIN FREE FORECAST THROUGH 21Z WITH CONVECTIVE TEMPS IN
THE LOWER AND MID 90S...THEN SLIGHT CHANCE POPS INTO SUNDAY NIGHT.
THESE PROBABILITIES THOUGH MAY NEED TO BE ADJUSTED UPWARDS AT A
LATER TIME IF AN ORGANIZED MCS IS ABLE TO DEVELOP WITH THE SHORT
WAVE. SOME OF THE CONVECTIVE PARAMETERS DO SUGGEST THE POSSIBILITY
OF SOME STRONG OR EVEN SEVERE STORMS IF THAT ORGANIZATION OCCURS.
THE HEAT WILL BE EVEN GREATER AGAIN DESPITE THE LOWER HEIGHTS
ALOFT...AS COMPRESSIONAL HEATING DEVELOPS AHEAD OF THE FRONT AND OUR
850 MB TEMPS AND LOW LEVEL THICKNESS VALUES INCREASE. THAT ALONG
WITH A WEST TO NW FLOW THROUGHOUT MUCH OF THE VERTICAL AND THE
CONTINUED VERY DRY GROUNDS DUE TO OUR LACK OF RAINFALL WILL ALLOW
FOR TEMPS TO REACH THE MID AND UPPER 90S JUST ABOUT EVERYWHERE. EVEN
THE BEACHES BEFORE THE RESULTANT SEA BREEZE WILL SEE TEMPS 85-90.
COMBINED WITH DEW POINTS IN THE MID AND UPPER 60S WILL GENERATE HEAT
INDICES OF 100-103 DEGREES IN THE AFTERNOON.
MONDAY...CONVECTION CHANCES WILL DROP AGAIN IN WAKE OF THE DEPARTING
SHORT WAVE ALOFT. BUT WITH THE REMNANTS OF THE FRONT OVER OR NEAR
THE AREA...THE SEA BREEZE AND SOME INDICATIONS OF THE NOSE OF THE
UPPER LEVEL JET...WE COULD SEE A FEW SHOWERS AND T-STORMS DEVELOPING
ACROSS THE AREA. CONFIDENCE/PROBABILITIES THOUGH ARE NO HIGHER THAN
14 PERCENT AT THIS TIME. TEMPS WILL BE A FEW DEGREES LOWER THAN ON
SUNDAY WITH MORE OF AN ONSHORE BOUNDARY LAYER FLOW AND SLIGHTLY
LOWER 850 MB TEMPS AND LOW LEVEL THICKNESS VALUES TO OCCUR. LOOKING
FOR LOWER AND MIDDLE 80S AT THE COAST...LOWER AND MIDDLE 90S MOST
ELSEWHERE...BUT UPPER 90S WEST OF A LINE FROM HAMPTON TO NEWINGTON
AND GLENNVILLE. HEAT INDICES WILL AGAIN CRACK 100 DEGREES IN MANY
LOCATIONS.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
HIGH PRESSURE IS EXPECTED TO REMAIN THE DOMINANT WEATHER FEATURE
THROUGH THE LONG TERM PERIODS...RESULTING IN MINIMAL RAIN CHANCES
AND ABOVE NORMAL TEMPERATURES. WILL KEEP POPS LIMITED TO SLIGHT
CHANCE OR LESS THROUGH THE PERIOD.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
KCHS...ISOLATED SHRA/TSRA COULD DEVELOP NEAR THE TERMINAL THROUGH
THIS EVENING DUE TO THE PROXIMITY OF A WEAK FRONT...THE SEA
BREEZE...AND LEFTOVER BOUNDARIES FROM EARLIER CONVECTION. HOWEVER
COVERAGE/PROBABILITIES DO NOT YET JUSTIFY ANYTHING MORE THAN CB
CLOUDS THROUGH 01Z SATURDAY. LOW LEVEL MOISTURE WILL GET TRAPPED
BENEATH THE NOCTURNAL INVERSION LATE TONIGHT IN WAKE OF THE COLD
FRONT...AND MVFR OR EVEN IFR CONDITIONS REMAIN A POSSIBILITY
THROUGH 13Z.
KSAV...COULD SEE A FLARE-UP OF CONVECTION LATE THIS AFTERNOON/EARLY
TONIGHT OVER OR NEAR THE KSAV TERMINAL...AS A SHORTWAVE MOVES IN
FORM THE NORTHWEST. THIS FEATURE...ALONG WITH THE INTERACTION OF
THE SEA BREEZE AND CONVECTION FROM UPSTREAM...WILL IMPACT THE
TERMINAL FROM 21Z-03Z. ONCE CONVECTIVE TRENDS BECOME BETTER
ESTABLISHED...MAY NEED TO SHOW MORE THAN JUST CB CLOUDS IN THE
TAF. STRONG WINDS AND LARGE HAIL ARE POSSIBLE IN ANY STORM THAT
DOES OCCUR. MVFR OR LOWER CONDITIONS ARE THEN POSSIBLE LATE
TONIGHT INTO EARLY SATURDAY...ESPECIALLY IF WE GET ANY RAINFALL TO
OCCUR.
EXTENDED AVIATION OUTLOOK...WE COULD SEE SOME REDUCED VISIBILITIES
IN ISOLATED SHOWERS/THUNDERSTORMS LATE SUNDAY AFTERNOON AND SUNDAY
NIGHT AS A COLD FRONT MOVES THROUGH THE AREA. OTHERWISE...VFR
CONDITIONS SHOULD PREVAIL.
&&
.MARINE...
A WEAK FRONT WILL DESCEND THROUGH THE WATERS OVERNIGHT...AND
EXPECT SOUTHERLY FLOW THIS AFTERNOON TO STEADILY BACK TO THE
NORTHEAST BY DAYBREAK SATURDAY. A SUBTLE NORTHEAST TO EAST SURGE
WILL AFFECT THE WATERS SATURDAY IN THE WAKE OF THE DIFFUSE COLD
FRONT...BUT EVEN WITH THE SEA BREEZE CIRCULATIONS DO NOT EXPECT
WIND SPEEDS TO EXCEED 15 KT...WITH SEAS NO HIGHER THAN 3 FEET.
THERE WILL BE SOME TIGHTENING OF THE PRESSURE GRADIENT AHEAD OF A
COLD FRONT LATER SUNDAY...BUT AGAIN NOTHING MORE THAN 15 KT WINDS
AND 3 FEET SEAS TO OCCUR. MARINERS ARE ALERTED TO THE POSSIBILITY OF
SOME STRONG T-STORMS POSSIBLY IMPACTING THE WATERS LATE SUNDAY INTO
SUNDAY NIGHT IN ASSOCIATION WITH AN APPROACHING COLD FRONT.
HIGH PRESSURE WILL THEN PREVAIL ACROSS THE SC WATERS MONDAY...WITH
THE REMAINS OF THE FRONT ACROSS THE GA WATERS. WINDS AND SEAS THOUGH
WILL BE WELL BELOW ANY SCA CRITERIA.
TUESDAY THROUGH WEDNESDAY...HIGH PRESSURE WILL PREVAIL OVER THE
WATERS THROUGH MID WEEK. OVERALL...IT LOOKS LIKE A FAIRLY TRANQUIL
PERIOD WITH WINDS AND SEAS BELOW ADVISORY LEVELS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, Jun 3, 4:02 AM EST, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
502 AM EDT FRI JUN 3 2011
AMZ330-350-352-354-374-040915-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
502 AM EDT FRI JUN 3 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-040915-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
502 AM EDT FRI JUN 3 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE WEATHER...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON AND EVENING ACROSS SOUTHERN SOUTH CAROLINA AND
SOUTHEAST GEORGIA. THE MAIN HAZARDS WILL BE DAMAGING WIND GUSTS
AND LARGE HAIL. THE REGION MOST AT RISK WILL BE WEST OF U.S.
HIGHWAY 17. THE WINDOW FOR POSSIBLE SEVERE WEATHER WILL RUN FROM
MID AFTERNOON THROUGH LATE THIS EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 3, 2:17 PM EST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON SC
317 PM EDT FRI JUN 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 AM WATER SPOUT 2 E TYBEE ISLAND 32.02N 80.84W
06/02/2011 AMZ354 GA LIFEGUARD
TYBEE ISLAND LIFE GUARDS REPORTED A SMALL WATER SPOUT
THAT WAS ABOUT 1.5 MILES OFF SHORE AND WAS STATIONARY.
1037 PM TSTM WND DMG CROCKETVILLE 32.92N 81.08W
06/02/2011 HAMPTON SC 911 CALL CENTER
2 REPORTS OF TREES DOWN ON ROUTE 601 NEAR CROCKETVILLE.
1037 PM TSTM WND DMG 1 NW WILLIAMS 33.05N 80.86W
06/02/2011 COLLETON SC 911 CALL CENTER
TREES DOWNED BY THUNDERSTORM WINDS
1057 PM TSTM WND DMG 5 NNW ROUND O 33.00N 80.57W
06/02/2011 COLLETON SC 911 CALL CENTER
TREES DOWNED BY THUNDERSTORM WINDS
1105 PM TSTM WND DMG ROUND O 32.94N 80.54W
06/02/2011 COLLETON SC 911 CALL CENTER
TREES DOWNED BY THUNDERSTORM WINDS
1118 PM TSTM WND DMG GRAYS 32.67N 81.02W
06/02/2011 JASPER SC LAW ENFORCEMENT
TREES DOWN IN THE COMMUNITY OF GRAYS.
&&
EVENT NUMBER CHS1100426 CHS1100427 CHS1100431 CHS1100430 CHS1100429
CHS1100428Special weather statement, Jun 3, 4:04 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
504 PM EDT FRI JUN 3 2011
GAZ087-088-032130-
JENKINS-SCREVEN-
504 PM EDT FRI JUN 3 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND JENKINS
COUNTIES THROUGH 530 PM EDT...
AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...8 MILES NORTH OF SCARBORO...MOVING SOUTHEAST AT
10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SCARBORO AND WOODCLIFF...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3276 8168 3266 8189 3285 8195 3291 8185
TIME...MOT...LOC 2105Z 330DEG 9KT 3283 8186
Special weather statement, Jun 3, 4:26 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
526 PM EDT FRI JUN 3 2011
GAZ088-100-032200-
BULLOCH-SCREVEN-
526 PM EDT FRI JUN 3 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND BULLOCH
COUNTIES THROUGH 600 PM EDT...
AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR THOMASBORO...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ROCKY FORD AND WOODCLIFF...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3267 8160 3256 8178 3270 8186 3279 8171
TIME...MOT...LOC 2127Z 329DEG 19KT 3270 8176
Thunderstorm Wind, Screven
- When
- June 3, 4:56 PM EST to 4:57 PM EST
- Where
- Screven County, 0.69 mi N of Parker
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 32.660, -81.830
Law enforcement reported 2 trees down in Rocky Ford.
Hail, Screven
- When
- June 3, 6:09 PM EST to 6:10 PM EST
- Where
- Screven County, 2.38 mi SSW of Lewis
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.790, -81.700
A trained spotter reported quarter size hail.
Hail, Evans
- When
- June 3, 7:21 PM EST to 7:22 PM EST
- Where
- Evans County, 7.3 mi SSE of Hagan
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.050, -81.890
The public reported quarter size hail falling and getting bigger.
Hail, Evans
- When
- June 3, 7:22 PM EST to 7:23 PM EST
- Where
- Evans County, 6.64 mi SSE of Hagan
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.060, -81.890
A trained spotter reported quarter size hail covering the ground. Hail was driven by very high winds.
Hail, Tattnall
- When
- June 3, 7:30 PM EST to 7:31 PM EST
- Where
- Tattnall County, Mendes
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 32.000, -81.970
The public reported golfball size hail off Mendes Highway.
Hail, Tattnall
- When
- June 3, 7:39 PM EST to 7:40 PM EST
- Where
- Tattnall County, 2.76 mi S of Mendes
- Measured
- 0.88 in hail
- Reported by
- Department of Highways
- Coordinates
- 31.960, -81.970
The Department of Highways reported nickel size hail.
Hail, Tattnall
- When
- June 3, 7:39 PM EST to 7:40 PM EST
- Where
- Tattnall County, 1.89 mi WSW of Mendes
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.990, -82.000
Law enforcement reported quarter size hail near the Tattnall county high school.
Thunderstorm Wind, Tattnall
- When
- June 3, 7:40 PM EST to 7:41 PM EST
- Where
- Tattnall County, 0.59 mi W of Hughland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 32.030, -82.060
The public reported trees down along portions of Jones Lake.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Tennessee, June 3 to 5, 20114 deaths · 2 events
- Hail and Damaging Winds in Florida, June 3 to 7, 2011$51,000 · 1 in hail · 16 events
- Damaging Winds in Mississippi, June 3, 2011$78,000 · 65 kt wind · 5 events
- Damaging Winds and High Wind in New Mexico, June 3 to 4, 2011$50,000 · 78 kt wind · 4 events
- Tornadoes and Hail in North Dakota, June 3, 2011EF1 · 13 events
- Flash Flood and Flooding in Montana, June 3 to 28, 201115 events
- Hail and Damaging Winds in Kansas, June 3 to 4, 201176 kt wind · 10 events
- Marine Thunderstorm Winds in Lake Superior, June 3 to 4, 201152 kt wind · 6 events
- Hail and Damaging Wind in Minnesota, June 3, 20111 in hail · 3 events
- Hail in Kansas, June 3, 20110.88 in hail · 3 events
- Hail in Wisconsin, June 3, 20111 in hail · 3 events
- Wildfire in Texas, June 3 to 16, 20113 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 328141, 328134, 328135, 328136, 328137, 328138, 328139, 328142.